Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 30, 2016, 2:13 PM CDT for Clay County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 30, 2016, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
County Clay County, AL
The radar
The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
813
WWUS84 KBMX 301913
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT SAT JUL 30 2016
ALZ028-302000-
CLAY AL-
213 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 300 PM CDT...
AT 213 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOUNT CHEAHA TO 8 MILES SOUTH OF WALDO.
MOVEMENT WAS SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...BARFIELD...ROSELLE...GUNTHERTOWN...CRAGFORD...
MELLOW VALLEY...LAKE CHINNABEE...MILLERVILLE AND MOTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3329 8565 3311 8566 3310 8592 3321 8612
3330 8611 3330 8598 3338 8598 3338 8594
3340 8594 3340 8592 3345 8592 3346 8590
3349 8589 3348 8587 3347 8589 3347 8584
3338 8564 3332 8565 3331 8564
TIME...MOT...LOC 1913Z 296DEG 8KT 3343 8585 3327 8604
$$
32/DAVISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 12:41 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 30, 12:41 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1241 PM CDT SAT JUL 30 2016 .UPDATE... For 18Z Aviation. && .DISCUSSION... Scattered showers and a couple thunderstorms are already developing this morning across the northern counties, along and south of an outflow boundary from convection yesterday evening and early this morning. Rain chances were bumped up for the rest of the day along this boundary. Scattered development will continue the rest of the day across the area with PWATs in the 1.8 - 2 inch range and some glancing influence from a broad upper trough over the Ohio Valley/Great Lakes. Overall risk of strong storms/microbursts remains low given poor mid- level lapse rates and only a couple pockets of drier air aloft. Temperatures have also warmed up quickly across the southern counties, so high temperatures there were adjusted upward. Heat index values will be in the 100-105 range in the southern counties. 32/Davis && .AVIATION... 18Z TAF Discussion. Widespread thunderstorms are pushing through BHM and will be impacting ANB and ASN within the hour. Winds have been behaving with generally 10 to 20 kts along and ahead of the storms. Watching another line of storms developing in MS and this will likely move into the TCL area after 19Z. EET will be in between the two areas so included VCTS with a tempo after 19Z here as well. Some patchy fog will be possible after 8Z as well. More of the same scenario on Sunday. 16 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected over the next several days with highs in the upper 80s and low/mid 90s. Surface winds will be less than 10 mph and generally from the southwest/west through the weekend. Since surface dew points are so high, critical fire weather thresholds are not expected to be met, with no watches or warnings anticipated. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 92 71 92 71 / 40 40 30 40 30 Anniston 73 93 72 93 71 / 40 40 30 40 30 Birmingham 76 93 74 93 73 / 40 40 30 40 30 Tuscaloosa 74 94 73 94 74 / 40 40 30 40 30 Calera 74 93 73 93 73 / 40 40 30 50 30 Auburn 74 93 74 93 73 / 30 40 30 50 40 Montgomery 75 95 74 94 74 / 30 40 40 50 40 Troy 73 92 72 92 72 / 40 40 40 50 40 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 30, 3:59 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 AM CDT SAT JUL 30 2016 ALZ011>015-017>050-311200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 359 AM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 11:50 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 AM CDT SAT JUL 30 2016
ALZ015-017-024-301730-
WALKER AL-BLOUNT AL-JEFFERSON AL-
1150 AM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLOUNT...
NORTHEASTERN WALKER AND NORTH CENTRAL JEFFERSON COUNTIES UNTIL 1230
PM CDT...
AT 1150 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LYNNS PARK...OR NEAR CORDOVA...MOVING EAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...GARDENDALE...SUMITON...CORDOVA...DORA...WARRIOR...
KIMBERLY...MORRIS...TRAFFORD...HAYDEN...SIPSEY...COUNTY LINE...
BLOUNT SPRINGS...ROCKY HOLLOW...BELOIT...ARKADELPHIA...LYNNS PARK...
SAYRE...POWELLVILLE AND SMOKE RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3367 8676 3375 8724 3393 8722 3393 8710
3392 8708 3390 8710 3389 8709 3389 8701
3387 8700 3386 8696 3387 8696 3386 8695
3387 8695 3387 8692 3391 8692 3392 8689
3394 8688 3394 8673
TIME...MOT...LOC 1650Z 274DEG 19KT 3384 8715
32/DAVISSpecial weather statement, Jul 30, 12:27 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 PM CDT SAT JUL 30 2016
ALZ024-026-301815-
JEFFERSON AL-ST. CLAIR AL-
1227 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CLAIR AND
NORTHEASTERN JEFFERSON COUNTIES UNTIL 115 PM CDT...
AT 1226 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CLAY TO BIRMINGHAM TO ENSLEY.
MOVEMENT WAS EAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
FULTONDALE...SPRINGVILLE...ODENVILLE...CENTER POINT...
PLEASANT GROVE...CLAY...PINSON...TARRANT...MARGARET AND ARGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3377 8665 3377 8658 3378 8657 3376 8634
3350 8648 3355 8648 3355 8652 3353 8652
3351 8657 3347 8661 3350 8699 3378 8667
TIME...MOT...LOC 1726Z 271DEG 22KT 3375 8665 3364 8671 3353 8690
32/DAVISSpecial weather statement, Jul 30, 12:38 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CDT SAT JUL 30 2016
ALZ017-301830-
BLOUNT AL-
1238 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT COUNTY UNTIL
130 PM CDT...
AT 1237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HOLLY POND...OR NEAR CULLMAN...MOVING EAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLOUNTSVILLE...ALTOONA...SNEAD...SUSAN MOORE...WALNUT GROVE...
STRAWBERRY...MCLARTY...BROOKSVILLE...CHAMBLEES MILL...
HENDRIX AND FOWLER SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3426 8644 3421 8641 3410 8630 3402 8633
3404 8671 3406 8670 3405 8668 3408 8670
3409 8669 3408 8669 3409 8666 3412 8663
3412 8660 3415 8659 3419 8655 3420 8655
3425 8652 3426 8649
TIME...MOT...LOC 1737Z 260DEG 16KT 3415 8673
32/DAVISSpecial weather statement, Jul 30, 1:20 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT SAT JUL 30 2016
ALZ012-013-301900-
LAMAR AL-FAYETTE AL-
120 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE AND CENTRAL
LAMAR COUNTIES UNTIL 200 PM CDT...
AT 120 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAMAR COUNTY AIRPORT...OR OVER SULLIGENT...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...VERNON...SULLIGENT...GLEN ALLEN...BEAVERTON...
GU-WIN...LAMAR COUNTY AIRPORT...BLOOMING GROVE...BLUFF...CREWS...
WAYSIDE AND HUBBERTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3394 8819 3393 8795 3392 8795 3392 8774
3372 8774 3377 8820
TIME...MOT...LOC 1820Z 274DEG 27KT 3385 8811
32/DAVISSpecial weather statement, Jul 30, 1:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CDT SAT JUL 30 2016
ALZ025-027-301930-
TALLADEGA AL-SHELBY AL-
142 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHELBY AND
SOUTHWESTERN TALLADEGA COUNTIES UNTIL 230 PM CDT...
AT 142 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILSONVILLE...MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WILSONVILLE...HARPERSVILLE...
FAYETTEVILLE...WINTERBORO...LAY LAKE...GASTON STEAM PLANT...
CEDAR CREEK...ALABAMA 4H CENTER...MIGNON...BEESWAX CREEK PARK...
GANTTS QUARRY...SYLACAUGA MUNICIPAL AIRPORT AND VARNONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3333 8619 3310 8631 3310 8635 3317 8655
3335 8645
TIME...MOT...LOC 1842Z 294DEG 7KT 3323 8645
32/DAVISSpecial weather statement, Jul 30, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT SAT JUL 30 2016
ALZ028-302000-
CLAY AL-
213 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 300 PM CDT...
AT 213 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOUNT CHEAHA TO 8 MILES SOUTH OF WALDO.
MOVEMENT WAS SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...BARFIELD...ROSELLE...GUNTHERTOWN...CRAGFORD...
MELLOW VALLEY...LAKE CHINNABEE...MILLERVILLE AND MOTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3329 8565 3311 8566 3310 8592 3321 8612
3330 8611 3330 8598 3338 8598 3338 8594
3340 8594 3340 8592 3345 8592 3346 8590
3349 8589 3348 8587 3347 8589 3347 8584
3338 8564 3332 8565 3331 8564
TIME...MOT...LOC 1913Z 296DEG 8KT 3343 8585 3327 8604
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:45 PM CDT | Areal Flood Advisory | BMX | Calhoun, St. Clair | 2 hr |
| Jul 30, 11:14 AM CDT | Special Weather Statement | BMX | Winston | 31 min |
| Jul 30, 11:50 AM CDT | Special Weather Statement | BMX | Jefferson | 40 min |
| Jul 30, 12:27 PM CDT | Special Weather Statement | BMX | Jefferson | 48 min |
| Jul 30, 12:38 PM CDT | Special Weather Statement | BMX | Blount | 52 min |
| Jul 30, 1:20 PM CDT | Special Weather Statement | BMX | Lamar | 40 min |
| Jul 30, 1:31 PM CDT | Areal Flood Advisory | BMX | Walker | 3 hr |
| Jul 30, 1:42 PM CDT | Special Weather Statement | BMX | Talladega | 48 min |
| Jul 30, 3:05 PM CDT | Special Weather Statement | BMX | Cleburne | 40 min |
| Jul 30, 3:32 PM CDT | Special Weather Statement | BMX | Chambers | 28 min |
| Jul 30, 3:54 PM CDT | Special Weather Statement | BMX | Greene | 36 min |
| Jul 30, 5:05 PM CDT | Areal Flood Advisory | BMX | Hale, Marengo, Sumter | 115 min |
| Jul 30, 5:13 PM CDT | Special Weather Statement | BMX | Macon | 62 min |
| Jul 30, 5:28 PM CDT | Special Weather Statement | BMX | Russell | 62 min |
| Jul 30, 5:53 PM CDT | Areal Flood Advisory | BMX | Barbour, Russell | 112 min |
| Jul 30, 6:17 PM CDT | Special Weather Statement | BMX | Dallas | 43 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.